Journal Article

<i>Modus Tollens</i> Probabilized

Carl G. Wagner

in The British Journal for the Philosophy of Science

Published on behalf of British Society for the Philosophy of Science

Volume 55, issue 4, pages 747-753
Published in print December 2004 | ISSN: 0007-0882
Published online December 2004 | e-ISSN: 1464-3537 | DOI: http://dx.doi.org/10.1093/bjps/55.4.747
Modus Tollens Probabilized

More Like This

Show all results sharing these subjects:

  • Philosophy of Science
  • Science and Mathematics

GO

Show Summary Details

Preview

We establish a probabilized version of modus tollens, deriving from p(E|H)=a and p(Ē)=b the best possible bounds on p(H̄). In particular, we show that p(H̄) → 1 as a, b → 1, and also as a, b → 0.

Introduction

Probabilities of conditionals

Conditional probabilities

3.1 Adams' thesis

3.2 Modus ponens for conditional probabilities

3.3 Modus tollens for conditional probabilities

Journal Article.  0 words. 

Subjects: Philosophy of Science ; Science and Mathematics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.